Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2005, 5:15 PM MDT for Logan County, Colorado. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2005, 5:15 PM MDT (23:15 UTC)
- Expired
- Jun 24, 2005, 6:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:24 PM MDT | HAIL 0.75 | 3 Ssw St Petersburg, CO | |
| Jun 24, 5:44 PM MDT | HAIL 1 | 3 Ssw St Petersburg, CO | HAIL 2.5 INCHES DEEP AND 1.20 INCHES RAIN IN 20 MINUTES |
| Jun 24, 6:05 PM MDT | HAIL 1.75 | Fleming, CO | |
| Jun 24, 6:09 PM MDT | HAIL 1 | 10 S Fleming, CO | |
| Jun 24, 6:10 PM MDT | HAIL 0.75 | 5 Wsw Haxtun, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 242315 SVRBOU COC075-250000- /O.NEW.KBOU.SV.W.0131.050624T2315Z-050625T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 515 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF ST PETERSBURG...OR ABOUT 22 MILES SOUTHEAST OF STERLING... MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST PETERSBURG AND FLEMING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4047 10291 4046 10267 4076 10266 4079 10285 $$ GIMMESTAD
1 follow-up statement
000 WWUS55 KBOU 242333 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 532 PM MDT FRI JUN 24 2005 COC075-250000- /O.CON.KBOU.SV.W.0131.000000T0000Z-050625T0000Z/ LOGAN CO- 532 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR SOUTHEASTERN LOGAN COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF ST PETERSBURG...OR ABOUT 22 MILES EAST OF STERLING...MOVING NORTH AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST PETERSBURG AND FLEMING. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 3 MILES SOUTH OF ST PETERSBURG WITH THIS STORM. LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4047 10291 4046 10267 4076 10266 4079 10285 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI JUN 24 2005 .SHORT TERM...CONVECTION FIRING ACROSS MOUNTAINS AND FOOTHILLS IN RESPONSE TO SHORTWAVE MOVING THROUGH WESTERN COLORADO. STORMS SHOULD BEGIN TO MOVE ONTO PLAINS SHORTLY AS WAVE CONTINUES ITS EASTWARD TREK. VERTICAL WIND SHEAR HAS IMPROVED A BIT FROM RECENT DAYS TO SUPPORT THE POTENTIAL FOR A FEW SEVERE STORMS THIS EVENING. MAIN THREATS APPEAR TO BE HAIL AND WIND GUSTS. GPS INTEGRATED PRECIPITABLE WATER VALUES HAVE INCREASED TO AROUND 9 TENTHS OF AN INCH...SO HEAVY RAIN ALSO POSSIBLE. RADAR INDICATING STORMS ARE MOVING AROUND 10-15 KTS. SO FLOODING NOT A BIG CONCERN AT THIS TIME. BUT THERE COULD BE SOME PROBLEMS DUE TO TRAINING. HARD TO FIND AN AREA OF BEST FOCUS FOR SEVERE...THOUGH BEST CAPES LOCATED ACROSS WELD INTO LOGAN COUNTIES AS SHOWN BY LAPS ANALYSIS. STORMS WILL HEAD EAST DURING THE EVENING IN RESPONSE TO MOVEMENT OF WAVE AND SHOULD BE ALL BUT ENDED BY MIDNIGHT. THERE MAY BE SOME ONGOING STORMS AFTER MIDNIGHT IN THE FAR NORTHEAST CORNER. MOST AREAS SHOULD THEN SEE SOME CLEARING. MODELS ARE SUGGESTING THE DEVELOPMENT OF AN MCS SOMEWHERE ACROSS NORTHERN KANSAS OVERNIGHT. ANY OUTFLOW FROM THIS MCS COULD BRING MORE LOW LEVEL MOISTURE INTO EASTERN COLORADO. SURFACE DEWPOINTS ARE ALREADY IN THE LOWER 60S EAST OF A STERLING TO LIMON LINE. UNLESS THE WAVE IS ABLE TO SCOUR OUT THE LOW LEVEL MOISTURE...DONT SEE MUCH CHANGE IN THE DEWPOINTS. FOR THIS REASON WILL ADD AREAS OF FOG TO ZONES 48 THROUGH 51. THERE MAY BE SOME PATCHY FOG FURTHER WEST...BUT WILL NOT ADD TO GRIDS AT THIS TIME. ON SATURDAY...SEE LITTLE CHANGE IN OVERALL PATTERN...MAY BE A BIT STRONGER STEERING WINDS. FORECAST SOUNDINGS SHOW AFTERNOON CAPES FROM 1500 J/KG ALONG FRONT RANGE TO NEAR 3000 J/KG FAR EASTERN PLAINS. VERTICAL WIND SHEAR IMPROVES AS SURFACE WINDS BECOME SOUTHEAST. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME LIFT DURING THE AFTERNOON. LOOKS LIKE A BETTER POTENTIAL FOR SOME ORGANIZED STORMS. THETA-E AXIS SHIFTS ONLY SLIGHTLY EASTWARD...AND PRECIPITABLE WATER VALUES PROGGED TO BE NEAR 9 TENTHS OF AN INCH. HEAVY RAIN A POSSIBILITY AGAIN...BUT THE INCREASED STEERING WINDS SHOULD KEEP STORMS MOVING. LITTLE CHANGE IN TEMPERATURES...COULD BE A FEW DEGREES COOLER GIVEN A BIT MORE CLOUD COVER. .LONG TERM...WE EXPECT THE TYPICAL AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE THROUGH AT LEAST SUNDAY WITH LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN. AMPLE LOW LEVEL MOISTURE EAST OF THE DIVIDE WITH DEWPOINTS IN THE 50S AND LOWER 60S ALONG WITH DAYTIME HEATING WILL TRIGGER THE STORMS. SOME OF THESE WILL BE SEVERE WITH CAPES RANGING BETWEEN 1500 AND 3000 J/KG. THERE MAY BE SOME EROSION OF THE HIGHER CAPES ALONG THE I-25 CORRIDOR SUNDAY WITH LEE TROUGH ATTEMPTING TO DEVELOP. THIS MAY REDUCE THE THREAT OF SEVERE STORMS ALONG THE FRONT RANGE...BUT HIGHER WIND SHEAR WILL ACT TO INCREASE THE THREAT FARTHER EAST ACROSS THE PLAINS. MAIN QUESTION IS WHAT HAPPENS TO WEAK MONSOONAL FLOW NEXT WEEK. THE RIDGE MAY ATTEMPT TO BRIEFLY BUILD OVER THE SOUTHERN ROCKIES EARLY IN THE WEEK...WHICH WOULD ALLOW MID LEVEL MOISTURE TO REMAIN IN PLACE AND KEEP THREAT OF PRECIP GOING. HOWEVER...MOST OF THE MEDIUM RANGE MODELS PUSH A STRONGER SHORT WAVE ACROSS THE NORTHERN ROCKIES BY TUESDAY WHICH WOULD TURN FLOW MORE WESTERLY AND EFFECTIVELY SHUT OFF THE MID LEVEL MOISTURE PLUME. WILL KEEP THE FORECAST MAINLY DRY FOR THE UPCOMING WORK WEEK...BUT SOME SMALL CHANCES ARE WARRANTED UNTIL WE BECOME MORE CONFIDENT OF PASSING NORTHERN ROCKIES SHORT WAVE. && .BOU...NONE. && D-L/BARJENBRUCH
Hazardous weather outlook, Jun 24, 11:05 AM MDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT FRI JUN 24 2005 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGH COUNTRY...THEN MOVE ACROSS THE URBAN CORRIDOR DURING THE EARLY AFTERNOON AND SPREAD FURTHER EAST THEREAFTER. A FEW STORMS WILL LINGER INTO THE LATE NIGHT HOURS ON THE FAR NORTHEAST PLAINS. THE THREAT OF SEVERE WEATHER IS A BIT HIGHER ON THE PLAINS TODAY THAN YESTERDAY AS INSTABILITY...MOISTURE AND VERTICAL WIND SHEAR HAVE ALL INCREASED FROM WHAT WAS AVAILABLE ON THURSDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. BRIEF HEAVY RAINS ARE ALSO POSSIBLE WHICH COULD CREATE LOCALIZED FLOODING PROBLEMS. WEAK UPSLOPE FLOW AT THE SURFACE AND A MINOR DISTURBANCE ALOFT WILL CREATE THE FAVORABLE CONDITIONS FOR THE STRONG AFTERNOON CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE ATMOSPHERE TO SUPPORT MORE SEVERE THUNDERSTORMS ACROSS THE FRONT RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE PRIMARY THREATS. THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK. THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE WEATHER ESPECIALLY BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. D-L/DBB
In the hours before
Local storm report, Jun 24, 3:16 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 24, 3:20 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 24, 4:42 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
442 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0438 PM HAIL 1 NE THORNTON 39.90N 104.94W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0442 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/24/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 24, 4:52 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0438 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0442 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/24/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0445 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.88 INCH ADAMS CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 24, 5:14 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
514 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0438 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0442 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/24/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0445 PM HAIL 3 NNE NORTHGLENN 39.95N 104.96W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0445 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.88 INCH ADAMS CO TRAINED SPOTTER
0506 PM HAIL WATTENBURG 40.02N 104.80W
06/24/2005 0.75 INCH WELD CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:11 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 39 min |
| Jun 24, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 39 min |
| Jun 24, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jun 24, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.